Alert archive / Oregon / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Medford, OR

July 6, 2007Modoc County, Siskiyou County, California; Harney County, Klamath County, Lake County, Oregon

NWS Medford, OR issued this red flag warning at Jul 6, 2007, 6:31 AM PDT for Modoc County, Siskiyou County, California; Harney County, Klamath County, Lake County, Oregon. It took effect at Jul 6, 2007, 11:00 AM PDT. It was in force for 12 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 6, 2007, 6:31 AM PDT (13:31 UTC)
In effect from
Jul 6, 2007, 11:00 AM PDT
Expired
Jul 6, 2007, 11:00 PM PDT
In force
12 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Harney County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 156 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:19 PM PDTHAIL 0.881 N Lakeview, ORSPOTTER REPORTED NICKEL SIZE HAIL ALSO REPORTED LITTLE WIND WITH STORM, LOTS OF CLOUD TO CLOUD LIGHTNING.
Jul 6, 7:01 PM PDTHAIL 0.752 Sw Macdoel, CAHEAVY RAIN.
Jul 6, 7:40 PM PDTHEAVY RAIN 1.132 Sw Macdoel, CASIGNIFICANT HAIL DAMAGE REPORTED TO LOCAL STRAWBERRY FIELDS.
Jul 6, 9:00 PM PDTTSTM WND GST 80N Bonanza, OR12-INCH DIAMETER TREE LIMB SNAPPED AND SMALL JUNIPER TREE DOWNED...NUMEROUS POWER LINES DOWN. HAIL ALSO REPORTEDLY COVERED THE GROUND...UP TO 8 INCHES IN DRIFTS.
Jul 6, 9:00 PM PDTHAIL 0.88N Bonanza, OR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 1.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS86 KMFR 061331
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
631 AM PDT FRI JUL 6 2007

ORZ625-062230-
/O.UPG.KMFR.FW.A.0003.070706T2100Z-070707T0400Z/
/O.NEW.KMFR.FW.W.0004.070706T1800Z-070707T0600Z/
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
631 AM PDT FRI JUL 6 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING FOR THUNDERSTORMS WITH LITTLE OR NO RAIN COMBINED 
WITH DRY FUELS ACROSS ZONE 625 INCLUDING THE FREMONT NATIONAL 
FOREST AND THE BLM LANDS OF LAKE COUNTY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

HOT AND UNSTABLE CONDITIONS WILL BE IN PLACE AS A SHORT WAVE
DISTURBANCE ROTATES NORTH THROUGH THE REGION TODAY THROUGH
TONIGHT. DRY THUNDERSTORMS WILL RESULT...BUT MOISTURE WILL
INCREASE WITH TIME. SOME STORMS COULD PRODUCE STRONG AND ERRATIC
WIND GUSTS OF 40 TO 50 MPH. HAINES VALUES OF 5 TO 6 ARE ALSO 
FORECAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ284-285-ORZ624-062230-
/O.NEW.KMFR.FW.W.0004.070706T1800Z-070707T0600Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
631 AM PDT FRI JUL 6 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING FOR THE COMBINATION OF THUNDERSTORMS WITH LITTLE 
OR NO RAIN AND DRY FUELS ACROSS ZONES 624 IN OREGON AND ZONES 284 
AND 285 IN CALIFORNIA INCLUDING THE WINEMA...MODOC AND KLAMATH 
NATIONAL FORESTS...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING. 

HOT AND UNSTABLE CONDITIONS WILL BE IN PLACE AS A SHORT WAVE
DISTURBANCE ROTATES NORTH THROUGH THE REGION TODAY THROUGH
TONIGHT. DRY THUNDERSTORMS WILL RESULT...BUT MOISTURE WILL
INCREASE WITH TIME. SOME STORMS COULD PRODUCE STRONG AND ERRATIC
WIND GUSTS OF 40 TO 50 MPH. HAINES VALUES OF 5 TO 6 ARE ALSO 
FORECAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MTS
2 follow-up statements
000
WWUS86 KMFR 062218
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
318 PM PDT FRI JUL 6 2007

CAZ284-285-ORZ624-625-070600-
/O.CON.KMFR.FW.W.0004.000000T0000Z-070707T0600Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
318 PM PDT FRI JUL 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR THUNDERSTORMS WITH LITTLE OR NO RAIN COMBINED 
WITH DRY FUELS FOR ZONES 624 AND 625 IN OREGON INCLUDING THE 
FREMONT NATIONAL FOREST AND THE BLM LANDS OF LAKE COUNTY AND 
ZONES 284 AND 285 IN CALIFORNIA INCLUDING THE WINEMA...MODOC 
AND KLAMATH NATIONAL FORESTS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

HOT AND UNSTABLE CONDITIONS WILL BE IN PLACE AS A SHORT WAVE
DISTURBANCE ROTATES NORTH THROUGH THE REGION THIS EVENING. DRY
THUNDERSTORMS WILL RESULT...BUT MOISTURE WILL INCREASE WITH TIME.
SOME STORMS COULD PRODUCE STRONG AND ERRATIC WIND GUSTS OF 40 TO
50 MPH. HAINES VALUES OF 5 TO 6 ARE ALSO FORECAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


11
000
WWUS86 KMFR 070543
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
1043 PM PDT FRI JUL 6 2007


CAZ284-285-ORZ624-625-070645-
/O.EXP.KMFR.FW.W.0004.000000T0000Z-070707T0600Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1043 PM PDT FRI JUL 6 2007

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. 

THUNDERSTORMS HAVE DIMINISHED RAPIDLY OVER THE PAST HOUR AND ARE
NOT EXPECTED TO REDEVELOP TONIGHT.

$$

MWJ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 6, 2:30 AM PDT, 4 hours 1 minute earlier.

Area forecast discussion, Jul 6, 2:30 AM PDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 AM PDT FRI JUL 6 2007

.DISCUSSION...UPPER LEVEL RIDGE EAST OF OUR AREA WITH SOUTHERLY
FLOW ALOFT.  LOTS OF LOW LEVEL MOISTURE AS INDICATED BY VERY HIGH
SURFACE DEWPOINTS. LAPSE RATES ARE STEEP AS WELL INDICATING A GOOD
POTENTIAL FOR HEAT INDUCED THUNDERSTORM ACTIVITY.  WEST OF THE
CASCADES A SIGNIFICANT LOW LEVEL CAP IS IN PLACE AND ALL INDICATIONS
ARE THAT IT WILL REMAIN.  THUS THREAT OF THUNDERSTORMS QUITE LOW
WESTSIDE.  EASTSIDE AND SISKIYOU COUNTY IS ANOTHER STORY.  FORECAST
SOUNDINGS INDICATE ANY CAP WILL BE ERODED AWAY THIS AFTERNOON WITH
ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY EXPECTED. ALSO IN THE
MIX IS A SIGNIFICANT SHORTWAVE WORKING ITS WAY NORTH NOW MOVING
THROUGH CENTRAL CALIFORNIA.  THIS WILL ACT TO FURTHER SUPPORT LATE
DAY THUNDERSTORM ACTIVITY. WITH FUELS DRY AND THE POTENTIAL IN PLACE
FOR NUMEROUS LIGHTNING STRIKES...WILL ISSUE A RED FLAG WARNING FOR
THE AREAS AFFECTED.  THUNDERSTORM ACTIVITY SHOULD BE FURTHER EAST
SATURDAY AND MAY BE WETTER.  WILL CONSIDER PUTTING A FIRE WEATHER
WATCH OUT FOR PORTIONS OF OUR EASTSIDE ZONES.  MUCH MORE STABLE
CONDITIONS ARE EXPECTED SUNDAY WITH THUNDERSTORM ACTIVITY WELL EAST
OF OUR AREA.

EXTENDED PROGS SHOWING UPPER LEVEL RIDGE CONTINUING JUST EAST OF OUR
AREA WITH THE AIR MASS VERY WARM AND DRY.  THUS ABOVE NORMAL
TEMPERATURES TO CONTINUE THROUGH NEXT WEEK.  INCREASING SOUTHERLY
FLOW ALOFT MAY ADVECT MOISTURE INTO OUR AREA TOWARDS THE MIDDLE PART
OF NEXT WEEK.  THIS WOULD INCREASE THE THREAT OF LATE DAY
THUNDERSTORMS ONCE AGAIN.  HAVE OPTED TO INDICATE THIS IN THE
FORECAST.

&&

.AVIATION...PATCHY MVFR CONDITIONS COOS COUNTY WITH LOCAL IFR NEAR
BROOKINGS. THESE CONDITIONS CONTINUING THROUGH LATE MORNING...THEN
VFR.  INLAND AREAS VFR WITH INCREASING CUMULUS...THEN ISOLATED TO
SCATTERED THUNDERSTORMS EAST OF THE CASCADES AND ACROSS SISKIYOU
COUNTY THIS AFTERNOON AND EVENING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNIN  FROM 2 PM PDT THIS AFTERNOON THROUGH THIS
     11 PM PDT ORZ624-625 AND CAZ280-285.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 11 AM PDT TUESDAY
     FOR PZZ356-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT TUESDAY FOR
     PZZ356-PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT WEDNESDAY FOR
     PZZ350-PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
     FOR PZZ350-PZZ370.

03/09/09

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:45 PM PDTFire Weather WatchMFRHarney, Lake13 hr

Nearby

Red Flag Warnings in Oregon, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.